- 2 replies
- 126 views
- 2 followings
Besides myself, my son is now diagnosed with Afib---looking for expert EP recommendations in Las Vegas and a few other questions
My son (41) has been having some health problems of late and I received a phone call from him on Friday---after 300 hour stint with a heart monitor, he was told that he was in afib 5% of the time. The cardiologist was not really that clear about his situation and he has an appointment this Friday with an EP he happened to see while he was in the hospital a few months ago being treated for something else---which actually now could turn out to be afib related.
His cardiologist precribed aspirin (I was like run . . .in this day in age they should put you on a blood thinner straight-a-way) and Multaq. Because he has gastro issues, he is going to wait and until he speaks with the EP. I was on Multaq for a month and I had major issues and did not have ny prior to . . .
So my questions are:
Can anyone recommend an EP in Las Vegas that also works out of state of the art facility?
Besides Tikosyn (which I am on) what other antiarrhythmic medications have people found successful with little side-affects?
That's it . . . any insight anyone can give into the medical community in Las Vegas would be helpful.
Hope everyone is well . . I haven't logged on for a while because I've been super busy and the site is still not as user friendly as it was before the switch. Trying to still get used to it.
lmaj, May 14, 2018 6:37pm EST
Hi Jean. Thanks for responding. Multaq worked for me for only 1 month then I went to Tikosyn and then the ablation but I’m still in the Tikosyn — I’m too nervous to get off it. Sigh.
He’s doing the aspirin until he sees the EP and if he really does have Afib/flutter then I expect he will put him on the blood thinner. Do you have to be hospitalized with the solotol load in or did you just start it. I know you are not on anything now ... how long did it work for you when it did work?
Jeanamo815, May 14, 2018 5:26pm EST
Linda, Tikosyn did not work for me....nor did Multaq. I then started taking Sotalol and did not have any problems with it....so that is a possibility. I understand your concern that your son was not immediately placed on an anticoagulant...at least until he sees the EP. The EP will probably prescribe one for him if it is indicated after evaluating his case. I hope someone in this forum can make a recommendation to you for a good EP and facility in Las Vegas.
Wishing you the best,
(My A-Fib Experience Community Leader)